MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea

Rana M. Yazdani, Samar Kayfan, Joseph Cao, Rebekah L. Clarke, Cory Pfeifer

Research output: Contribution to journalArticle

Abstract

Neurotoxicity is a rare side effect of metronidazole therapy. Shown here are findings of metronidazole toxicity in a patient, who received chronic metronidazole as prophylaxis for pseudomembranous colitis following bowel resection as an infant. Findings depicted include increased T2 signal in the dentate nuclei and brainstem. Discontinuing the medication resulted in reversal of the findings.

LanguageEnglish (US)
Pages75-78
Number of pages4
JournalRadiology Case Reports
Volume14
Issue number1
DOIs
StatePublished - Jan 1 2019

Fingerprint

Metronidazole
Diarrhea
Pediatrics
Pseudomembranous Enterocolitis
Cerebellar Nuclei
Brain Stem
Therapeutics

Keywords

  • Metronidazole neurotoxicity
  • Pseudomembranous colitis

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this

MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea. / Yazdani, Rana M.; Kayfan, Samar; Cao, Joseph; Clarke, Rebekah L.; Pfeifer, Cory.

In: Radiology Case Reports, Vol. 14, No. 1, 01.01.2019, p. 75-78.

Research output: Contribution to journalArticle

Yazdani, Rana M. ; Kayfan, Samar ; Cao, Joseph ; Clarke, Rebekah L. ; Pfeifer, Cory. / MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea. In: Radiology Case Reports. 2019 ; Vol. 14, No. 1. pp. 75-78.
@article{4552250f73f14cd09f96f85f7d58facf,
title = "MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea",
abstract = "Neurotoxicity is a rare side effect of metronidazole therapy. Shown here are findings of metronidazole toxicity in a patient, who received chronic metronidazole as prophylaxis for pseudomembranous colitis following bowel resection as an infant. Findings depicted include increased T2 signal in the dentate nuclei and brainstem. Discontinuing the medication resulted in reversal of the findings.",
keywords = "Metronidazole neurotoxicity, Pseudomembranous colitis",
author = "Yazdani, {Rana M.} and Samar Kayfan and Joseph Cao and Clarke, {Rebekah L.} and Cory Pfeifer",
year = "2019",
month = "1",
day = "1",
doi = "10.1016/j.radcr.2018.09.026",
language = "English (US)",
volume = "14",
pages = "75--78",
journal = "Radiology Case Reports",
issn = "1930-0433",
publisher = "Elsevier Inc.",
number = "1",

}

TY - JOUR

T1 - MRI findings of metronidazole neurotoxicity in a pediatric patient with chronic diarrhea

AU - Yazdani, Rana M.

AU - Kayfan, Samar

AU - Cao, Joseph

AU - Clarke, Rebekah L.

AU - Pfeifer, Cory

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Neurotoxicity is a rare side effect of metronidazole therapy. Shown here are findings of metronidazole toxicity in a patient, who received chronic metronidazole as prophylaxis for pseudomembranous colitis following bowel resection as an infant. Findings depicted include increased T2 signal in the dentate nuclei and brainstem. Discontinuing the medication resulted in reversal of the findings.

AB - Neurotoxicity is a rare side effect of metronidazole therapy. Shown here are findings of metronidazole toxicity in a patient, who received chronic metronidazole as prophylaxis for pseudomembranous colitis following bowel resection as an infant. Findings depicted include increased T2 signal in the dentate nuclei and brainstem. Discontinuing the medication resulted in reversal of the findings.

KW - Metronidazole neurotoxicity

KW - Pseudomembranous colitis

UR - http://www.scopus.com/inward/record.url?scp=85055111630&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85055111630&partnerID=8YFLogxK

U2 - 10.1016/j.radcr.2018.09.026

DO - 10.1016/j.radcr.2018.09.026

M3 - Article

VL - 14

SP - 75

EP - 78

JO - Radiology Case Reports

T2 - Radiology Case Reports

JF - Radiology Case Reports

SN - 1930-0433

IS - 1

ER -